Purchase this article with an account.
N. Miyamoto, D. Iossifov, F. Behar–Cohen; Intravitreal Triamcinolone Acetonide Early Effects on Macular Edema . Invest. Ophthalmol. Vis. Sci. 2005;46(13):1428.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: To study the early effect of intravitreal triamcinolone acetonide on cystoid macular edema associated with retinal vein occlusion and diabetic retinopathy. Methods: Four patients (two men and two women) 58, 68, 82 and 85years old presented with cystoid macular edema associated with retinal vein occlusion or diabetic retinopathy. All four patients received a single intravitreal injection of 4.0 mg triamcinolone acetonide (Kenacort, Bristol–Myers Squibb, France). Optical coherence tomography (OCT) was performed before the intravitreal injection and 1 hour, 6 hours, 1 week and 2 weeks after the treatment. Visual acuity and intraocular pressure were also recorded before each OCT examination. Results: OCT 1 hour after the intravitreal injection of triamcinolone acetonide showed an evident thinning of the foveal thickness in all four patients. After 6 hours, further decrease of the foveal thickness was observed in 3 of the 4 patients. At one week, the foveal thickness of all 4 patients decreased further and remained almost stable on the examination 2 weeks after treatment. The visual acuity of all 4 patients remained stable without significant change during the examination period. The intraocular pressure remained stable in all patients during this short period of observation. Conclusions: TA intravitreal injection induce a very rapid thinning of the foveal thickness and reduction of macular edema which is evident as early as one hour after treatment. This immediate effect may be related to a steroid effect on fluid dynamics within the retina.
This PDF is available to Subscribers Only